MAUDE Adverse Event Report: STRYKER SPINE-US OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 32; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 32; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 48558532
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tulip of an oasys polyaxial screw did not engage with the oasys polyaxial screwdrivers during repositioning at c7 intra-operatively.The procedure was completed successfully without surgical delay.No adverse consequences nor medical intervention were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Inspection of the screw head shows high levels of deformation.Corners of hex on the head of screw are rounded to the point where the hex is smooth, and does not have noticeable corners.Deformation observed indicates stripping of the screw.Causes of this may be due to excessive force and/or worn/deformed driver tips.The two screw drivers associated with this event were inspected.The hex tips of both drivers were found to be deformed/worn.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.From the oasys surgical technique guide: a polyaxial screw is attached to the polyaxial screwdriver by placing the hex head socket over the bone screw and threading the end of the outer sleeve into the polyaxial screw head for stable fixation.Prior to screw implantation, use the gauges incorporated into the implant tray to verify the screw dimensions.Aligning the polyaxial screwdriver in the same axis as the screw hole facilitates screw insertion.Once the screw has been inserted, the polyaxial screwdriver can be removed by unthreading the end of the sleeve from the screw.There is an optional outer sleeve that may be used on the polyaxial screwdriver.This sleeve allows you to hold the shaft of the polyaxial screwdriver for better stabilization without having the polyaxial screw disengage from the polyaxial screwdriver.The sleeve can be placed on the polyaxial screwdriver by holding in the button while sliding the sleeve over the shaft.The most likely cause of the reported event was determined to be due to worn screw driver tips.Investigation on the associated screwdriver found the device to be 9 years old and have significant wear on the hex tip.This deformation may cause stripping/slippage on the screw head.Once the head of the screw is deformed it may become more difficult for any driver to engage with the screw head, making it difficult to properly remove the screw.

Brand Name
OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 32
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12378326
Report Number0009617544-2021-00143
Device Sequence Number4090664
Product Code NKG
UDI-Device Identifier04546540596451
UDI-Public04546540596451
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48558532
Device Catalogue Number48558532
Device Lot Number130375
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer11/13/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown